fbpx

Mounjaro, Zepbound, Compound Tirzepatide Fatigue and Remedies 

Mounjaro Zepbound Compound Tirzepatide Fatigue and remedies

Fatigue is a common side effect of Mounjaro, Zepbound, or compound tirzepatide that can greatly interfere with everyday life. It can make work more difficult, taking care of children harder, and potentially be downright miserable. Believe me, I know. I’m several months into my compound tirzepatide journey and fatigue was a big problem for me. I did some research, talked to my provider, and came up with some solutions that really helped. In this post, we’ll discuss Mounjaro, Zepbound, and compound tirzepatide fatigue and what can be done about it. 

Why Tirzepatide Fatigue Happens

There are a couple of different reasons it’s common to experience fatigue while on these medications. The first is obvious: you’re in a calorie deficit so your body doesn’t have as much energy. You may be eating half the calories (or less) that you were before. Food is energy and without as much food, you are going to be feeling tired. We need to be in a calorie deficit to reach our weight loss goals, but we also can make sure the food we are eating is nutrient-dense. 

Another big cause can be low blood sugar. These medications lower blood sugar which can lead to fatigue. An electrolyte drink can really help with this. I drink one electrolyte drink a day on days 1-4 of my shot. The electrolyte drink can also help you get back some of those vital minerals that you are missing in your reduced-calorie diet. 

Like most GLP-1 symptoms, side effects are often worse after titrating up a dose. I recommend staying on a low dose if it is working for you. 

I get my compound tirzepatide from Join Fridays! Join Fridays can prescribe name-brand and compound medications. Click to learn more. Join Fridays discount code: “MADISON.”

Remedies

Diet

A healthy diet is so important while on a GLP-1 medication. We need to be eating a lot of protein to reduce muscle loss and to give our body energy. A high protein diet is also helpful in metabolic function – which can help us not gain as much weight back when off the medication. We also need to make sure we are getting vitamins and minerals through vegetables and fruits. Whenever possible, include some veggies or fruit in your protein-packed meals. 

Make sure you are eating enough too. You are going to be eating less while on a GLP-1 but you need to be eating enough for your body to function properly and to maintain metabolic function. Eat small protein-packed meals several times a day even if you are not very hungry. My doctor told me to aim to eat at least 1200 calories. 

Drink enough water! These medications can make us not feel as thirsty. Being dehydrated is terrible for your body and can make you feel fatigued. Carry around a water bottle and remind yourself to drink lots of water. The minimum is 8 glasses a day but shoot for much more than that. 

Supplementing can be a great idea while on a GLP-1. I often do a protein bar or drink to help make sure I am getting enough protein. I’d recommend everyone take a multivitamin while on these medications as it can be difficult to get all the needed vitamins and minerals from your diet. 

Exercise

You need to be exercising while on a GLP-1! I know it can be hard to get your workouts in when you are experiencing fatigue but exercise is so important to the body. Strength training is especially important on these medications to help prevent much muscle loss. Regular exercise can certainly help improve your daily fatigue. 

Sleep

Prioritize your sleep. Make sure you put yourself to bed at a decent hour and allow enough time to have a restful night.  I found that adding a magnesium supplement helped improve my sleep and reduce my daily fatigue. If possible, take naps. I feel so much better on days I can take a mid-day nap.

Shot Day

Be strategic about your shot day. It is common to have the most side effects the days after your shot. If you work a regular Mon-Fri schedule, it may be helpful to take your shot Thursday evening as side effects may peak Fri-Sun for you. Then on those days, take naps and prioritize your diet. 

Communicate 

Communicate with your provider regularly about the side effects you are having. They may want to order blood work to make sure nothing more serious is going on.